MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 13X08X08MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEED COMPRESSION IMPLANT KIT 13X08X08MM; BONE STAPLE
Model Number SE-1308
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event occurred within the year of 2020.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the speed compression implant kit staple fell off of the inserter.Another kit had to be opened and used.There were two (2) minutes of surgical delay.The procedure was successfully completed.There was no patient consequence.This report involves one (1) speed compression implant kit 13x08x08mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: b3: event date is unknown within 2020 d4: lot number updated h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: part #: se-1308, synthes lot number: bse180580, supplier lot number: bse180580, manufacturing site: synthes monument, release to warehouse date: unk, supplier: (b)(4).A dhr file could not be reviewed as it has not yet been scanned into tungsten as of april 23, 2020.Jde confirmed that the lot was released for sale august 28, 2018 and an etq mdd nonconformance module search confirmed no ncrs were generated during production visual inspection: bme speed(tm) implant kit 13 x 8 mm was received at us customer quality (cq).Upon visual inspection at cq, it is observed that the implant was separated from the inserter.The implant was returned without the inserter.No other damage was observed with the returned implant.Thus, the reported fell apart condition can be confirmed.Functional test: functional testing cannot be performed at cq as the complete complaint device was not received.Can the complaint be replicated with the returned device(s)? unable to perform.Dimensional inspection: a dimensional analysis was not performed because there is a known issue with the design of the device and a capa has been issued to address it.Document/ specification review: the following drawing(s) was reviewed; speed implant kit, speed implant.This is a known issue with se-1308.Process car was opened in bme's old qms system (qcbd) to investigate this issue in 2016 and was later closed to etq capa.After investigation, it was determined that there were several contributing factors for this type of nonconformance, the most important ones being the design of the stick and the molding process at the supplier.Although the injection molding process was identified as the most likely root cause, the supplier stated they could not adhere to bme requirements, therefore capa was initiated in etq on july 31, 2017 to document the migration from supplier protolabs to supplier apex.Corrective actions (design changes and mold updates) have been implemented, released november 7, 2017.Complaint confirmed? yes.Investigation conclusion: visual inspection, and document specification review of the received device was performed at cq.The complaint is being confirmed as the implant was separated from the inserter.Based on the investigation conducted, it has been determined that the most probable root cause for the cracked inserter is the historical packaging/device design, with transit/handling being a contributing factor.The potential impact of the design in the complaint condition has been addressed under capa.No further corrective actions are required at this moment.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEED COMPRESSION IMPLANT KIT 13X08X08MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9917330
Report Number2939274-2020-01681
Device Sequence Number16850796
Product Code JDR
UDI-Device Identifier00810633022009
UDI-Public(01)00810633022009
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSE-1308
Device Catalogue NumberSE-1308
Device Lot NumberBSE180580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2020
Initial Date Received by Manufacturer 03/08/2020
Supplement Date Received by Manufacturer04/16/2020
05/06/2020
Initial Report FDA Received Date04/02/2020
Supplement Report FDA Received Date05/01/2020
05/07/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPEED COMPRESSION IMPLANT KIT 13X08X08MM